Texas, 2012Damaging Wind in Texas, July 1, 2012
July 1, 2012 · NWS CRP · 1 event in 1 county or zone
Scattered thunderstorms moved northward across the Brush Country during the afternoon. Damaging winds occurred with a thunderstorm north of Choke Canyon Reservoir in the community of Whitsett.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $1,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms moved northward across the Brush Country during the afternoon. Damaging winds occurred with a thunderstorm north of Choke Canyon Reservoir in the community of Whitsett.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 1, 1:47 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 1, 1:47 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
247 PM CDT SUN JUL 1 2012
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...ONGOING CONVECTION
ACROSS THE REGION IS EXPECTED TO DIMINISH TONIGHT AS THE MID/UPPER
LEVEL SYSTEM SHIFTS FURTHER WEST OF THE REGION...ALONG WITH THE
LOSS OF DAY TIME HEATING. CLOUD COVER IS EXPECTED TO HANG AROUND
OVERNIGHT...LEADING TO WARMER AND MORE MUGGY CONDITIONS FOR THE
OVERNIGHT HOURS. TOMORROW...TEMPERATURES WILL WARMER AS A DRIER
AIR MASS MOVES INTO THE REGION. WILL MAINTAIN SLIGHT CHANCE OF
CONVECTION DURING THE AFTERNOON ACROSS THE WEST...MAINLY FOR LEFT
OVER MOISTURE ACROSS THAT REGION AND POSSIBLE SEA-BREEZE
INTERACTION.
&&
.LONG TERM (TUESDAY THROUGH SUNDAY)...UPPER RIDGE WILL AGAIN BECOME
THE MORE DOMINANT WX FEATURE THIS WEEK. SOUTH TEXAS WILL BE UNDER
THE EXTREME SOUTHERN PRECIPICE OF THE UPPER LEVEL RIDGE WHICH WILL
BECOME CENTERED OVER THE SOUTHERN PLAINS. THERE WILL BE SOME
WEAKNESS ON THE SOUTHEAST PERIPHERY OF THE UPPER RIDGE WHICH WILL
LEND TO LIMITED CHANCES OF NOCTURNAL ISOLATED STREAMERS AND WEAK BUT
ISOLD PULSE SEABREEZE SHOWERS AND TSTMS MAINLY EAST OF HIGHWAY 77
DURING THE WORKWEEK. PUT IN 20 POPS STARTING THIS MIDWEEK FOR THE
MARINE AREAS AND VCT CROSSROADS REGION WHERE PWATS FOR THE 4TH OF
JULY ARE JUST BELOW TWO IN THE NE PORTION OF THE CWA. FOR THE
REMAINDER OF THE WEEK PWAT VALUES LINGER BETWEEN 1.50 AND 1.75
INCHES. 700 MB TEMPS HOVER AROUND 10-11 DEGREES PERHAPS AROUND 9
DEGREES FAR NE CWA WHICH LENDS TO ANEMIC AND LIMITED CONVECTIVE
ACTIVITY ACROSS THE COASTAL BEND AND VCT CROSSROADS REGION LATER IN
THE WEEK. BY NEXT WEEKEND...THE UPPER LEVEL RIDGE WEAKENS VERY
LITTLE AND SHIFTS NORTHWARD ALLOWING ADDITIONAL GULF MOISTURE
ADVECTION CREATING A SLIGHTLY DEEPER VERTICAL MOISTURE PROFILE FROM
SFC TO 850 MB. VERY MUCH A SEASONAL FORECAST...WITH PERSISTENCE FCST
THROUGH THE EXTENDED CYCLE WITH A MODERATE GRADIENT FOR BORDERLINE
SCEC CONDITIONS OVER THE OFFSHORE WATERS.
SCC/70
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 77 93 77 93 76 / 20 10 10 10 10
VICTORIA 75 93 75 94 74 / 20 10 10 10 10
LAREDO 77 98 78 100 78 / 30 20 10 10 10
ALICE 75 95 76 96 75 / 20 10 10 10 10
ROCKPORT 80 91 80 90 80 / 20 10 10 10 10
COTULLA 75 96 75 98 75 / 30 20 10 10 10
KINGSVILLE 76 94 76 95 76 / 20 10 10 10 10
NAVY CORPUS 78 91 79 92 79 / 20 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
RG/82...SHORT TERM
SC/70...LONG TERM
Hazardous weather outlook, Jul 1, 4:53 AM CST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
553 AM CDT SUN JUL 1 2012
GMZ230-235-250-255-270-275-TXZ229>234-239>247-021100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
553 AM CDT SUN JUL 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. THERE IS A MODERATE
RISK FOR RIP CURRENTS ALONG THE COAST.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY THROUGH
SATURDAY...MAINLY IN THE COASTAL BEND AS MORNING STREAMER SHOWERS
AND AFTERNOON SEA BREEZE STORMS.
AFTERNOON HEAT INDICES OF 105 TO 109 DEGREES WILL BE POSSIBLE ACROSS
SOUTH TEXAS BRIEFLY DURING THE AFTERNOONS EARLY IN THE WEEK.
THE COMBINATION OF DRY CONDITIONS AND OCCASIONALLY MODERATE
SOUTHEAST WINDS MONDAY THROUGH WEDNESDAY MAY LEAD TO AN ELEVATED
FIRE DANGER RISK THE FIRST PART OF NEXT WEEK.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
87/83
In the hours before
Special weather statement, Jul 1, 3:07 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
407 PM CDT SUN JUL 1 2012
TXZ230-231-012200-
LIVE OAK-MCMULLEN-
407 PM CDT SUN JUL 1 2012
...A STRONG THUNDERSTORM WAS AFFECTING LIVE OAK AND MCMULLEN
COUNTIES...
AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF CLEGG...OR 11 MILES SOUTHWEST OF
GEORGE WEST...MOVING NORTHWEST AT 30 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
TB
Special weather statement, Jul 1, 3:33 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
433 PM CDT SUN JUL 1 2012
TXZ229-230-012200-
LA SALLE-MCMULLEN-
433 PM CDT SUN JUL 1 2012
...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND MCMULLEN
COUNTIES...
AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF TILDEN...MOVING NORTHWEST AT 25
MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
TB
Thunderstorm Wind, Live Oak
- When
- July 1, 4:02 PM CST
- Where
- Live Oak County, 0.34 mi WNW of Whitsett
- Measured
- 50 kt (58 mph) estimated gust
- Crop damage
- $1,000
- Reported by
- COOP Observer
- Coordinates
- 28.632, -98.275
Winds broke tree limbs of 6-8 inches in diameter near the community of Whitsett.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 1 to 8, 201217 deaths · 172 injured · 29 events
- Heat in Missouri, July 1 to 31, 2012116 injured · 34 events
- Hail and Damaging Winds in North Carolina, July 1, 20123 deaths · 40 injured · 1.75 in hail · 76 events
- Heat in Michigan, July 1 to 7, 201275 injured · 17 events
- Heat in Ohio, July 1 to 7, 20123 deaths · 32 events
- Excessive Heat in Indiana, July 1 to 8, 20123 deaths · 6 events
- Heat in Tennessee, July 1 to 7, 20123 deaths · 1 event
- Flash Flood and Hail in South Carolina, July 1, 201230 injured · $1.5 million · 2 in hail · 76 events
- Hail and Damaging Winds in North Carolina, July 1 to 2, 20121 death · 1 injured · $3.2 million · 2.75 in hail · 72 events
- Excessive Heat in Illinois, July 1 to 8, 20122 deaths · 17 events
- Heat in Pennsylvania, July 1, 20122 deaths · 6 events
- Excessive Heat in Wisconsin, July 1 to 7, 20122 deaths · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400199.